MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II BICONVEX PAT 23MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAIN, CEMENT, POLY/MET/POLY

SMITH & NEPHEW, INC. GNS II BICONVEX PAT 23MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAIN, CEMENT, POLY/MET/POLY
Model Number 71420566
Medical Device Problem Code Unintended Collision (1429)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Implant Pain (4561)
Date of Event 10/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after primary tka surgery performed on (b)(6) 2022, the patient complaint about pain and loss of range of motion one week later.It was found that the gns ii biconvex pat 23mm was impinged to the femoral component during knee bending and stretching.The issue was solved performing a revision surgery on (b)(6) 2022, to exchange the patella component for a resurfacing patella.Patient current health status is unknown.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.(b)(4).
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation but the video was reviewed, and the impingement is confirmed.The clinical/medical investigation concluded that, based on the imaging provided, the reported patellar/femoral impingement during flexion and extension led to the revision; however, the primary component selection could not be ruled out as a contributing factor.The patient impact included the impingement, pain, loss of range of motion, imaging, and subsequent patellar revision.Further patient impact could not be determined.No further medical assessment can be rendered at this time.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that decreased range of motion can result from improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to this condition, this has been identified as possible adverse effects.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event include alignment, joint tightness, patient condition, postoperative care or size selected of the device used.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GNS II BICONVEX PAT 23MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAIN, CEMENT, POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15873648
Report Number1020279-2022-04836
Device Sequence Number5398310
Product Code JWH
UDI-Device Identifier03596010208255
UDI-Public03596010208255
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420566
Device Catalogue Number71420566
Device Lot Number21HM10416
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2022
Supplement Date Received by Manufacturer12/21/2022
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexFemale
Patient Weight35 KG